Alert archive / West Virginia / Flash Flood Warnings in 2023

Flash Flood Warning 18, NWS Charleston, WV

August 26, 2023Boone County, Kanawha County, West Virginia

NWS Charleston, WV issued this flash flood warning at Aug 26, 2023, 10:16 PM EDT for Boone County, Kanawha County, West Virginia. It was in force for 2 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 26, 2023, 10:16 PM EDT (02:16 UTC)
Expired
Aug 27, 2023, 12:31 AM EDT
In force
2 hr
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
None

Counties Boone County, WV, Kanawha County, WV

The radar

The Charleston,WV radar (KRLX), 30 km from the middle of the area, began a volume at 02:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 26, 10:30 PM EDTFLASH FLOOD3 Se Chesapeake, WVWater over road.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 2.3 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2023-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 223 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2023-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
223 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
1246 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

831 
WGUS51 KRLX 270216
FFWRLX
WVC005-039-270515-
/O.NEW.KRLX.FF.W.0018.230827T0216Z-230827T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
1016 PM EDT Sat Aug 26 2023

The National Weather Service in Charleston has issued a

* Flash Flood Warning for...
  Northeastern Boone County in central West Virginia...
  Southeastern Kanawha County in central West Virginia...

* Until 115 AM EDT.

* At 1016 PM EDT, local law enforcement reported flash flooding 
  across the warned area. Between 2 and 4 inches of rain have 
  fallen. Flash flooding is already occurring.

  HAZARD...Flash flooding caused by heavy rain.

  SOURCE...Law enforcement reported.

  IMPACT...Flash flooding of small creeks and streams, as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Montgomery, Chesapeake, Marmet, Belle, Cedar Grove, East Bank, 
  Glasgow, Pratt, Burnwell, Powellton, Handley, Dawes, Sharon, 
  Eskdale, Leewood, Seth and Racine.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

Report flooding to the National Weather Service by calling toll 
free, 800 401 9535, when you can do so safely.

&&

LAT...LON 3813 8168 3826 8162 3821 8131 3818 8132
      3818 8133 3817 8133 3816 8133 3797 8138

FLASH FLOOD...OBSERVED

$$

KH
2 follow-up statements
824 
WGUS71 KRLX 270320
FFSRLX

Flash Flood Statement
National Weather Service Charleston WV
1120 PM EDT Sat Aug 26 2023

WVC005-270330-
/O.CAN.KRLX.FF.W.0018.000000T0000Z-230827T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Boone WV-
1120 PM EDT Sat Aug 26 2023

...FLASH FLOOD WARNING IS CANCELLED FOR NORTHEASTERN BOONE COUNTY...

Flooding is no longer expected to pose a threat. Please continue to 
heed remaining road closures.

LAT...LON 3815 8158 3821 8158 3822 8155 3821 8149
      3818 8144 3813 8141 3809 8142 3810 8153
      3810 8152 3811 8152 3812 8153 3812 8155
      3813 8154 3814 8154 3814 8156

$$

WVC039-270515-
/O.CON.KRLX.FF.W.0018.000000T0000Z-230827T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Kanawha WV-
1120 PM EDT Sat Aug 26 2023

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 115 AM EDT SUNDAY FOR 
SOUTH CENTRAL KANAWHA COUNTY...

At 1120 PM EDT, local law enforcement reported flash flooding across 
the warned area. Between 2 and 4 inches of rain have fallen. Flash 
flooding is already occurring.

HAZARD...Flash flooding caused by heavy rain.

SOURCE...Law enforcement reported.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Chesapeake, Dawes and Sharon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

Report flooding to the National Weather Service by calling toll 
free, 800 401 9535, when you can do so safely.

&&

LAT...LON 3815 8158 3821 8158 3822 8155 3821 8149
      3818 8144 3813 8141 3809 8142 3810 8153
      3810 8152 3811 8152 3812 8153 3812 8155
      3813 8154 3814 8154 3814 8156

FLASH FLOOD...OBSERVED

$$

JP
293 
WGUS71 KRLX 270431
FFSRLX

Flash Flood Statement
National Weather Service Charleston WV
1231 AM EDT Sun Aug 27 2023

WVC039-270441-
/O.CAN.KRLX.FF.W.0018.000000T0000Z-230827T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Kanawha WV-
1231 AM EDT Sun Aug 27 2023

...FLASH FLOOD WARNING IS CANCELLED FOR SOUTH CENTRAL KANAWHA 
COUNTY...

Flood waters have receded. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

LAT...LON 3815 8158 3821 8158 3822 8155 3821 8149
      3818 8144 3813 8141 3809 8142 3810 8153
      3810 8152 3811 8152 3812 8153 3812 8155
      3813 8154 3814 8154 3814 8156

$$

JP

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 8:21 PM EDT, 1 hour 55 minutes earlier.

Area forecast discussion, Aug 26, 8:21 PM EDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
821 PM EDT Sat Aug 26 2023

.SYNOPSIS...
Dry weather builds into the area tonight following the passage of
a cold front. Near seasonable temperatures expected into early next
week, with rain chances confined mainly in/near the higher terrain.

&&

.NEAR TERM /THROUGH SUNDAY/...
As of 600 PM Saturday...

Made minor updates to cloud cover and PoPs through the early
portion of tonight to represent the latest trends. Isolated
showers and perhaps a rumble of thunder will be possible over
central/southern portions of the forecast area during the next
few hours as a weak cold front continues to slide through the
area, with the chance for rain quickly diminishing within a hour
or two after sunset. This sets the stage for a quiet night
ahead as valley fog develops through the night.

As of 125 PM Saturday...

Sagging cold front to the south will meander a bit until it
finally exits by this early evening. This feature is providing
some isolated to scattered showers mainly confined to the
southern portions of our CWA. With MU CAPE near 2000 J/kg and
some impressive DCAPE along with north of 25KT for shear, some
afternoon development could occur, but only thinking sub-
severe storms with the capability of strong wind gusts would be
the main threat and should be isolated in nature. If we get
more breaks in cloud coverage we could see more activity spark
near and south of the frontal boundary.

Low stratus is just now exiting or diminishing rather, but by
this late afternoon we should se a Cu field develop with
increased sunlight and with just some lingering high clouds
around from storms to the west earlier this morning. Another
cold front is then prog to slide on through tonight but that
feature will only be a reinforcing front that will likely be dry
and keep drier air over the area with dewpoints dropping for
Sunday. Therefore, kept mention of storms/showers out of the
forecast overnight.

With the aforementioned first front stalled to our south on
Sunday along with a wave of low pressure forecast to develop
along the boundary just to our southeast, look for shower/storm
activity across the higher elevations and along the mountains,
especially due to the elevated heat effect where this activity
may get fuel from the low, but also will be diurnal in nature.
Therefore, the overnight should be quiet with the exception of
river valley fog for mid to late morning.

By the afternoon, diurnal thunderstorm activity could take
place, but confined to the mountains. Similar storm indices from
today will be expected tomorrow along with relatively weak
shear so the same threat for thunderstorms (sub-severe and
possible strong wind gusts).

Maximum temperatures today should reach around seasonable along
with overnight lows, but Sunday highs are forecast to be about
3 or 4 degrees below seasonable.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
As of 215 PM Saturday...

A broad, lingering upper-level trough and an inverted surface
trough along the southern and central Appalachians will be
fairly persistent features through this time frame. As a result,
we'll have daily chance to likely POPs over the mountains, and
slight chance extending as far NW as the Ohio River in the
afternoon and early evening both Monday and Tuesday. The
aforementioned features may also help keep some showers possible
overnight, mainly in the higher terrain. Thunderstorm potential
currently looks to be mostly diurnally driven, and likely
limited to the mountains.

Highs both Monday and Tuesday will be near to a few degrees
below normal - upper 70s to lower 80s at lower elevations, with
60s to low 70s in the mountains and high valleys. Skies look to
be cloudy more often than not over WV and SW VA, with better
chances of sun over SE Ohio and NE Kentucky.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
As of 225 PM Saturday...

There remains a fair amount of uncertainty on the strength of
the expected mid-week cold front, and thus a fair amount of
spread in the temperature solutions for Wednesday and Thursday,
especially. Regardless of the hazy details at this range, there
remains decent confidence in some degree of a brief cool down
lasting a day or two. Confidence in lower dew points (in the 50s
to low 60s) seems much stronger. We can also expect dry weather
and much more sunshine late next week as high pressure slides
from the Great Lakes to the Mid-Atlantic and central
Appalachians. As the high slides to the coast Friday into the
weekend, warmer and eventually more humid air are expected to
work back into the area from the south and southwest.

The one potential fly in the ointment for later next week will
be what happens with invest AL93 near Cancun, MX. As of right
now, the vast majority of deterministic and ensemble guidance
keeps the system well south and east of the area. However, a
few solutions would bring at least some precip to the CWA, with
best chances the further south you go. This is leaking a bit
into the National Blend guidance as (for now) slight chance POPs
into SW VA and far southern WV, with some partly cloudy skies,
and that seems reasonable given the uncertainty at this range.
Once a closed center forms that the models can lock onto a bit
better, we'll likely see some improvement in forecast certainty
and better consistency run-to-run and between models.

&&

.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
As of 800 PM Saturday...

Mainly dry conditions across the area this evening with just a
few showers lingering across southern WV and southwest VA. These
should dissipate over the next couple hours leading to a dry
overnight with low stratus and valley fog being the primary
concerns. Currently have all terminals experiencing MVFR
restrictions or worse overnight but confidence is on the medium
side. Valley fog development is anticipated to be mainly south/east
of the Ohio River, with a low stratus deck developing in/near
the higher terrain. Fog/stratus should lift/dissipate from ~
12-15Z on Sunday. Some lingering MVFR restrictions with
stratocu at BKW/CKB/CRW/EKN could occur into the late morning
timeframe. VFR conditions are then progged through the remainder
of the TAF period, however, isolated showers and storms in/near
the higher terrain could provide brief MVFR restrictions during
the afternoon and evening hours.

Light N/NE flow is expected throughout this TAF period.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z MONDAY...

FORECAST CONFIDENCE: Medium.

ALTERNATE SCENARIOS: Timing and intensity of restrictions with
fog/stratus overnight into Sunday morning may vary from the
forecast. Brief MVFR CIG/VSBY restrictions are possible on
Sunday in/near the higher terrain with stratocu or
showers/storms.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                                                            SUN 08/27/23
UTC 1HRLY       00   01   02   03   04   05   06   07   08   09   10   11
EDT 1HRLY       20   21   22   23   00   01   02   03   04   05   06   07
CRW CONSISTENCY  H    H    H    H    H    H    L    L    M    M    M    M
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    L    L    L
BKW CONSISTENCY  H    H    H    H    H    H    L    L    L    L    L    L
EKN CONSISTENCY  H    H    H    H    H    H    H    L    M    M    M    M
PKB CONSISTENCY  H    H    H    H    H    H    H    H    L    L    L    L
CKB CONSISTENCY  H    H    H    H    H    H    H    L    L    M    M    M

AFTER 00Z MONDAY...
IFR possible in valley fog Monday/Tuesday/Wednesday mornings.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...FK/JZ/GW
NEAR TERM...JZ/GW
SHORT TERM...FK
LONG TERM...FK
AVIATION...GW
Hazardous weather outlook, Aug 26, 7:09 PM EDT, 3 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
709 PM EDT Sat Aug 26 2023

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>034-039-040-515>526-272315-
Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne-
Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-
Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton-
Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour-
Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-Southeast Nicholas-
Northwest Webster-Southeast Webster-Northwest Pocahontas-
Southeast Pocahontas-Northwest Randolph-Southeast Randolph-
709 PM EDT Sat Aug 26 2023

This Hazardous Weather Outlook is for northeast Kentucky, southeast
Ohio, southwest Virginia and much of West Virginia.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GW

In the hours before

Local storm report, Aug 26, 9:00 PM EDT, 1 hour 16 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Charleston WV
900 PM EDT Sat Aug 26 2023

...........FLOODING REPORTS FROM FRIDAY, AUGUST 25TH, 2023...........

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 AM     Landslide        8 NNW Salem             39.39N 80.63W
08/25/2023                   Doddridge          WV   911 Call Center

            Received a report of a mudslide blocking the
            road with power lines down at the
            intersection of Big Battle Run Rd and Route
            23 near Salem. Report via Doddridge County
            911. Time estimated from radar.

0648 AM     Flash Flood      2 ESE Charleston        38.34N 81.60W
08/25/2023                   Kanawha            WV   911 Call Center

            Kanawha County 911 Center received a call of
            high water at Washington St E and East Ave.
            A motorist called advising they got stuck
            briefly in some high water, but were able to
            get out. They could not get an estimated
            depth. Time estimated via radar.

0657 AM     Flash Flood      1 NW Belle              38.24N 81.55W
08/25/2023                   Kanawha            WV   911 Call Center

            Kanawha County 911 received a report of high
            water at W Dupont Avenue at the Belle
            entrance from US-60. No further details.
            Time estimated by radar.

0710 AM     Flash Flood      2 SE Charleston         38.33N 81.60W
08/25/2023                   Kanawha            WV   911 Call Center

            Kanawha County 911 Center has reports of
            high water in Kanawha City at 35th St SE and
            Venable Ave. No further details. Time
            estimated by radar.

0715 AM     Flash Flood      1 ESE Cross Lanes       38.43N 81.75W
08/25/2023                   Kanawha            WV   911 Call Center

            Kanawha County 911 Center has reports of
            some high water around the 5100 block of Big
            Tyler Road. No further details. Time
            estimated from radar.

0715 AM     Flash Flood      1 SW Cross Lanes        38.42N 81.79W
08/25/2023                   Kanawha            WV   911 Call Center

            Kanawha County 911 Center received reports
            of high water at Sun Valley Drive and Big
            Tyler Road in Cross lanes. No further
            information given. Time estimated via radar.

1200 PM     Flash Flood      Nitro                   38.44N 81.83W
08/25/2023                   Putnam             WV   911 Call Center

            Nitro on-ramp to I-64 East reported flooded.

1240 PM     Flash Flood      2 WNW Teays Valley      38.46N 81.95W
08/25/2023                   Putnam             WV   Dept of Highways

            North Poplar Fork Road at Brierwood Drive
            reported flooded.

1240 PM     Flash Flood      1 S Teays Valley        38.43N 81.93W
08/25/2023                   Putnam             WV   911 Call Center

            Teays Meadows Road reported flooded.

0120 PM     Flash Flood      3 NW Tornado            38.37N 81.89W
08/25/2023                   Kanawha            WV   Public

            Browns Creek reported out of its banks and
            flooding Browns Creek Road.

&&

GW
Local storm report, Aug 26, 9:09 PM EDT, 1 hour 7 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Charleston WV
909 PM EDT Sat Aug 26 2023

.........WIND DAMAGE REPORTS FROM FRIDAY, AUGUST 25TH, 2023.........

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 AM     Tstm Wnd Dmg     2 NE Harrisville        39.23N 81.01W
08/25/2023                   Ritchie            WV   911 Call Center

            Doddridge County/Ritchie County Joint 911
            Center received reports of a tree down on
            Bunnell Run Rd in Harrisville, Ritchie
            County. Time estimated via radar.

0355 AM     Tstm Wnd Dmg     5 W West Union          39.29N 80.86W
08/25/2023                   Doddridge          WV   911 Call Center

            Tree down across Duckworth Rd.

0400 AM     Tstm Wnd Dmg     3 NW Tygart Lake State  39.33N 80.07W
08/25/2023                   Taylor             WV   911 Call Center

            Tree down across the roadway on Trap Springs
            Rd.

0613 AM     Tstm Wnd Dmg     1 NW Clay               38.47N 81.09W
08/25/2023                   Clay               WV   Public

            Tree down across Cemetery Rd, time estimated
            from radar.

0615 AM     Tstm Wnd Dmg     3 NE Buffalo            38.65N 81.94W
08/25/2023                   Putnam             WV   911 Call Center

            County 911 center reports a tree down on
            Manilla Ridge Road between Route 62 and
            Homebrew Hollow Road.

0615 AM     Tstm Wnd Dmg     2 SSW Clendenin         38.46N 81.36W
08/25/2023                   Kanawha            WV   911 Call Center

            Kanawha County 911 Center received a report
            of a tree down along Leatherwood Road in
            Clendenin around the 400 block. Time
            estimated by radar.

0630 AM     Tstm Wnd Dmg     2 NE South Charleston   38.38N 81.68W
08/25/2023                   Kanawha            WV   911 Call Center

            Kanawha County 911 has reports of a tree
            down in the 2200 block of Third Avenue in
            Charleston. Time estimated via radar.

0631 AM     Tstm Wnd Dmg     6 SSW Clay              38.38N 81.10W
08/25/2023                   Clay               WV   Public

            Tree down across Fola Road.

0640 AM     Tstm Wnd Dmg     1 WSW Pratt             38.20N 81.40W
08/25/2023                   Kanawha            WV   911 Call Center

            Kanawha County 911 Center advised they
            received a report of a tree down at the
            intersection of MacCorkle Ave and Paint
            Creek Rd. Time estimated via radar.

0650 AM     Tstm Wnd Gst     3 NE Charleston         38.38N 81.58W
08/25/2023  M41 MPH          Kanawha            WV   ASOS

            ASOS station KCRW Charleston Airport.

0655 AM     Tstm Wnd Dmg     2 WNW Eleanor           38.56N 81.97W
08/25/2023                   Putnam             WV   911 Call Center

            Putnam County 911 Center reports a tree down
            at the intersection of Winfield Rd and
            Hurricane Creek Rd between the mulch plant
            and the golf course. It is blocking the NB
            lane of travel. Time estimated via radar.

0657 AM     Tstm Wnd Dmg     1 WNW Eleanor           38.54N 81.95W
08/25/2023                   Putnam             WV   911 Call Center

            Have reports of a tree down in the 1300
            block of Roosevelt Blvd in Eleanor. Report
            came from Putnam County 911 Center. Time
            estimated from radar.

0715 AM     Tstm Wnd Dmg     1 SW Dunbar             38.35N 81.75W
08/25/2023                   Kanawha            WV   911 Call Center

            Kanwaha County 911 Center has reports of 2
            trees down at MacCorkle Avenue and
            Chesapeake Avenue in South Charleston. Time
            estimated by radar.

0725 AM     Tstm Wnd Dmg     4 SSW Madison           38.00N 81.83W
08/25/2023                   Boone              WV   911 Call Center

            County 911 center reports tree down on Big
            Branch Road.

0736 AM     Tstm Wnd Gst     2 ESE Stanaford         37.80N 81.12W
08/25/2023  M44 MPH          Raleigh            WV   ASOS

            ASOS station KBKW Beckley Airport.

&&

GW

Nearby

Flash Flood Warnings in West Virginia, 2023Every flash flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.